FAQs About Reyataz (Atazanavir)
Jan. 25, 2012
Starting Treatment | Switching Treatment | Side Effects | Drug Interactions | Food, Alcohol and Reyataz
- My doctor prescribed me Isentress (raltegravir), Reyataz and Norvir (ritonavir). Isn't this only a two-drug regimen, with the Norvir just acting as a booster? Am I on a "full" regimen?
- What do studies say about taking Epzicom (abacavir/3TC, Kivexa) and Reyataz without Norvir (ritonavir)?
- I'm about to start meds. My doctor recommended I start with Truvada (tenofovir/FTC), Norvir (ritonavir) and a choice of either Reyataz (atazanavir) or Prezista (darunavir, TMC114). He mentioned that Prezista is the "new hot thing" so maybe I should choose it over Reyataz. Which of the two is better?
- I was diagnosed three months ago. My doctor wants to start me on Truvada (tenofovir/FTC) and Reyataz (atazanavir) with Norvir (ritonavir). The potential side effects are a little scary. Is it too early to start treatment, and is this really a good first-line regimen?
- I just started taking Truvada + Reyataz + Norvir, but there's a shortage of Reyataz in my country and I can't get the right dosage. Is it a problem that I'm taking 400mg of Reyataz instead of 300mg?
- Is a boosted protease inhibitor like Reyataz + Norvir recommended for first-line treatment?
- I have stage 4 cirrhosis, so I want a med regimen that will have a lower toxicity for my liver. Would Truvada + unboosted Reyataz work for me?
- What is the proper way to take my new med regimen of Reyataz, boosted with Norvir + Truvada + Sustiva?
- I just started a med regimen of Sustiva + Truvada + Reyataz, boosted with Norvir. Other than my viral load and CD4 count, what else should be monitored?
- My partner and I are both about to start meds; we'll both be taking Reyataz + Norvir, but his third med is Combivir while mine is Truvada. Why the difference in our regimens?
- I've been on Combivir (AZT/3TC) and Sustiva (efavirenz, Stocrin) as well as Atripla (efavirenz/tenofovir/FTC), but my CD4 count still hasn't gone above 300, though my viral load is undetectable. My doctor proposed I switch to Norvir (ritonavir), Reyataz (atazanavir) and Truvada (tenofovir/FTC). Is this a good move?
- My girlfriend takes Kaletra (lopinavir/ritonavir) and Truvada (tenofovir/FTC) once a day. Her doctor suggested she switch the Kaletra for Reyataz (atazanavir) boosted with Norvir (ritonavir), also taken once daily. Are there known benefits of making this switch?
- I have been on Sustiva (efavirenz, Stocrin) and Truvada (tenofovir/FTC) for the past four years with great results. Lately, however, I have had chronic, persistent fatigue in the mornings and dizziness at night. I'm considering changing my Sustiva to Reyataz (atazanavir) boosted with Norvir (ritonavir). Is it risky to change a regimen that is otherwise working great for me?
- Reyataz is causing a yellowing of my skin and eyes; is there another drug I can take?
- I need to take a prescription-strength drug for acid reflux, but that means I have to stop taking Reyataz. What are my options?
- My doctor wants me to switch from Atripla to Truvada + Reyataz; is this a good idea?
- Can I up my dose of Reyataz so that I can discontinue taking Norvir?
- I am infected with an NNRTI-resistant strain of HIV and the level of Reyataz in my blood is low -- should I be worried?
- I've been taking Reyataz for six months, and I suffer from Gilbert's syndrome and an elevated bilirubin level. Should I switch meds?
- My doctor thinks I should switch to Reyataz + Kivexa from my current regimen of Crixivan + Zerit + 3TC. What do you think?
- Was it a good choice to switch to Reyataz + Norvir + Truvada after I developed resistance to my old med regimen?
- Why do you have to take Norvir when you are taking Truvada + Reyataz?
- My doctor recently switched me to Truvada + Norvir + Reyataz, but I've heard it isn't good to take Reyataz simultaneously with Norvir. Is this true?
- I have very high triglyceride, cholesterol and blood sugar levels on my current meds, and I'm also experiencing lipoatrophy. Would a switch to Reyataz help?
- What other drugs should Reyataz be taken with? (¿Cual es su experiencia con el uso de Reyataz y que combinaciones con este farmaco son mas recomendables?)
- Turning yellow on Reyataz: Is my liver in danger?
- Will the yellowing, or elevated bilirubin, one gets from taking Reyataz (atazanavir) ever diminish or go away completely?
- I started taking Reyataz (atazanavir), Truvada (tenofovir/FTC) and Norvir (ritonavir) last night. I was bracing myself for a bad reaction, but so far I'm feeling fine. What side effects should I be looking out for? For instance, are any of these meds likely to cause facial or body fat changes?
- I have been on Reyataz (atazanavir), Truvada (tenofovir/FTC) and Norvir (ritonavir) for a few months now. It has elevated my bilirubin levels so my eyes have turned yellow. Should I be concerned? Is long-term jaundice damaging?
- I have been on Reyataz (atazanavir) with Norvir (ritonavir) for four months now. My eyes and face have become yellow. Should I reduce the Reyataz to help decrease the yellowing?
- Can Reyataz cause general body itching?
- Is my Reyataz causing my hair loss, or is it something else?
- How do Sustiva and Reyataz affect lipid levels?
- The yellowing of my eyes comes and goes from time to time. Could this be caused by one of my meds: Reyataz, Truvada and Norvir?
- Could my Reyataz-containing regimen be the cause of the pimple-like blisters on my face, neck and scalp?
- I don't want to take protease inhibitors because I've heard they can raise my heart disease risk. Are there other options?
- What are the long-term health risks of the elevated bilirubin levels Reyataz sometimes causes?
- Will Reyataz cause nausea, lipodystrophy or high blood sugar levels?
- I'm taking Reyataz as part of a clinical trial, and I'm having fevers, night sweats, facial blisters and a loss of appetite. What are my options?
- What do I do if my eyes start to turn yellow while on Reyataz?
- Is the yellowing of my eyes and skin permanent while I'm taking Reyataz? (¿Está permanente el efecto amarillo en mis ojos y piel mientras que tomo Reyataz?)
- Are there any known interactions between Reyataz (atazanavir) and Prozac?
- Is it safe to take Tylenol (acetaminophen) or Ibuprofen while on Truvada (tenofovir/FTC), Reyataz (atazanavir) and Norvir (ritonavir)?
- Can I take Prevacid, a prescription heartburn and acid reflux medication, while I'm taking Reyataz?
- Are there any known interactions between Chantix, a drug to help you quit smoking, and Reyataz?
- Can I safely take Norvasc (amlodipine), a treatment for high blood pressure, with Reyataz + Norvir + Truvada?
- Is it all right to take Tums or any other over-the-counter antacid five hours before or after Reyataz?
- Will my vitamin regimen interfere with my drug regimen of Reyataz + Norvir + Truvada?
- I have been on Reyataz (atazanavir) and Norvir (ritonavir) for three years. I've had HIV for 21 years and have never been ill, but my skin is yellow because of the Reyataz. Could alcohol consumption make this yellowing worse?
- I just started on a regimen of Truvada (tenofovir/FTC) and Reyataz (atazanavir) boosted with Norvir (ritonavir). Can taking any of these medications with a big bowl of oatmeal reduce their absorption?
- Can Reyataz reduce a person's tolerance for alcohol?
- Can taking Reyataz without food cause drug resistance?
- How much food should Reyataz be taken with?
- How important is it to take Reyataz with food?
For frequently asked questions on other HIV/AIDS topics, click here.